Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 441, NWS Tulsa, OK

June 30, 2011LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 30, 2011, 2:59 PM CDT for LeFlore County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2011, 2:59 PM CDT (19:59 UTC)
Expired
Jun 30, 2011, 3:45 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 86 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WUUS54 KTSA 301959
SVRTSA
OKC079-302045-
/O.NEW.KTSA.SV.W.0441.110630T1959Z-110630T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 256 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUSE...
  MOVING SOUTHWEST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  DAMAGING WIND GUSTS TO 70 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MUSE...
  OCTAVIA AND WHITESBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3475 9496 3479 9471 3452 9465 3450 9473
      3450 9487 3450 9488
TIME...MOT...LOC 1959Z 058DEG 5KT 3467 9475

$$
2 follow-up statements
595 
WWUS54 KTSA 302018
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT THU JUN 30 2011

OKC079-302045-
/O.CON.KTSA.SV.W.0441.000000T0000Z-110630T2045Z/
LE FLORE OK-
318 PM CDT THU JUN 30 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
SOUTHERN LE FLORE COUNTY...

AT 316 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MUSE...MOVING
SOUTHWEST AT 15 MPH.

STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...

THE WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3468 9494 3476 9481 3464 9468 3462 9467
      3450 9482 3450 9488
TIME...MOT...LOC 2019Z 050DEG 13KT 3464 9482

$$
023 
WWUS54 KTSA 302045
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT THU JUN 30 2011

OKC079-302055-
/O.EXP.KTSA.SV.W.0441.000000T0000Z-110630T2045Z/
LE FLORE OK-
345 PM CDT THU JUN 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LE FLORE COUNTY
EXPIRES AT 345 PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3468 9494 3476 9481 3464 9468 3462 9467
      3450 9482 3450 9488
TIME...MOT...LOC 2018Z 050DEG 13KT 3464 9482

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT THU JUN 30 2011

...UPDATE...

.DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
PORTIONS OF SOUTHWEST ARKANSAS. THESE STORMS HAVE BEEN SLOW MOVING
AND SPREADING WESTWARD TOWARDS SOUTHEAST OKLAHOMA. WILL SEND A
QUICK UPDATE TO THE FORECAST TO INTRODUCE SOME SLIGHT POPS ACROSS
PORTIONS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS BASED ON
RADAR COVERAGE.

UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 1236 PM CDT THU JUN 30 2011/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH THE TAF
PERIOD AS A RIDGE OF HIGH PRESSURE REMAINS DOMINATE OVER THE
REGION.

PREV DISCUSSION... /ISSUED 1113 AM CDT THU JUN 30 2011/

.UPDATE...

DISCUSSION...
HOT AND HUMID CONDITIONS ARE EXPECTED TO REMAIN IN PLACE ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A RIDGE OF HIGH
PRESSURE DOMINATES OVER THE SOUTHERN PLAINS. ONGOING FORECAST
SEEMS TO BE HANDLING THIS AND WILL NOT PROCEED WITH UPDATES THIS
MORNING. THUS...WILL KEEP CURRENT HEAT HEADLINES AS THEY ARE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80 102  78 102 /  10  10  10  10
FSM   76  99  72 101 /  10  10  10  10
MLC   77 103  76 103 /   0   0  10  10
BVO   75 104  73 103 /  10  10  10  10
FYV   73  95  70  96 /  10  10  10  10
BYV   71  94  70  97 /  10  10  10  10
MKO   77 101  74 102 /  10  10  10  10
MIO   76  99  72 100 /  10  10  10  10
F10   78 103  77 103 /  10  10  10  10
HHW   75 101  72 103 /   0   0  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ070-OKZ071-OKZ072-
     OKZ074-OKZ076.

     HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ073-
     OKZ075.

     EXCESSIVE HEAT WATCH FROM 9 PM THURSDAY TO 9 PM FRIDAY FOR
     OKZ049-OKZ053-OKZ073-OKZ075.

AR...EXCESSIVE HEAT WARNING UNTIL 9 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

SHORT TERM...20
LONG TERM....14
Hazardous weather outlook, Jun 30, 12:56 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT THU JUN 30 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-010600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1256 PM CDT THU JUN 30 2011

...DANGEROUS HEAT CONTINUES THROUGH THE WEEKEND AND INTO NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

        AREA OF GREATEST IMPACT...WEST OF HIGHWAY 75.

DISCUSSION...
HOT AND HUMID CONDITIONS CONTINUE ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON AS A RIDGE OF HIGH PRESSURE
REMAINS IN PLACE OVER THE REGION. THESE CONDITIONS WILL CREATE
HEAT INDEX VALUES FROM AROUND 100 TO 105 DEGREES ACROSS SOUTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS...WITH 105 TO 110 DEGREE
INDICES EXPECTED FOR NORTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

SOUTHERLY WINDS AROUND 10 TO 15 MPH AND RELATIVE HUMIDITY VALUES
AROUND 30 PERCENT WILL ALLOW FOR LIMITED FIRE WEATHER DANGERS FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 75. WINDS SHOULD DECREASE THIS
EVENING...WHICH SHOULD DECREASE THE FIRE WEATHER CONCERNS
OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THE RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN OVER THE REGION
THROUGH THE FIRST HALF OF THE NEXT WORK WEEK...ALLOWING FOR HOT
AND HUMID CONDITIONS TO PREVAIL. HEAT INDEX VALUES FROM AROUND
100 TO 110 DEGREES WILL BE POSSIBLE...WITH VERY WARM OVERNIGHT LOW
TEMPERATURES PROVIDING LITTLE RELIEF FROM THE HEAT.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN EXTENDED PERIOD OF HOT WEATHER IS EXPECTED. EMERGENCY PERSONNEL
SHOULD BE PREPARED TO DEAL WITH MORE CASES OF HEAT RELATED ILLNESS
THROUGH AT LEAST EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 30, 2:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT THU JUN 30 2011

OKZ076-302015-
LE FLORE OK-
235 PM CDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE

AT 235 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MUSE...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...MUSE AND WHITESBORO.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3462 9494 3468 9495 3485 9483 3478 9463
      3454 9470
TIME...MOT...LOC 1935Z 070DEG 6KT 3474 9477

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:31 AM CDTHeat AdvisoryTSAChoctaw, Latimer, Pittsburg, Pushmataha17 hr
Jun 30, 2:35 PM CDTSpecial Weather StatementTSALeFlore40 min
Jun 30, 4:10 PM CDTSpecial Weather StatementTSALatimer35 min
Jun 30, 4:14 PM CDTSevere Thunderstorm WarningTSALeFlore46 min
Jun 30, 4:47 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah22 min
Jun 30, 5:16 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg44 min
Jun 30, 5:57 PM CDTSpecial Weather StatementTSAMuskogee33 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.